Alert archive / California / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Las Vegas, NV

July 29, 2015Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2015, 8:30 PM PDT for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 30, 2015, 3:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 8:30 PM PDT (03:30 UTC)
In effect from
Jul 30, 2015, 3:00 AM PDT
Expired
Jul 30, 2015, 8:00 PM PDT
In force
17 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 3.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
3860 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS65 KVEF 300330
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT WED JUL 29 2015

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA AND
CLARK COUNTY NEVADA FOR THURSDAY...

.MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE
MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA ON THURSDAY WILL HELP TO
TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING
THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING.  

CAZ519>526-NVZ019-022-301130-
/O.NEW.KVEF.FF.A.0004.150730T1000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-
RED ROCK CANYON-SOUTHERN CLARK COUNTY-
830 PM PDT WED JUL 29 2015

...FLASH FLOOD WATCH IN EFFECT FROM 3 AM PDT THURSDAY THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST CALIFORNIA AND 
  SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK... 
  EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO 
  BASIN...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE 
  MOUNTAINS OF INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK 
  COUNTY AND THE SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM 3 AM PDT THURSDAY THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS
  OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA ON THURSDAY
  ESPECIALLY FROM THE MID-MORNING HOURS INTO THE EARLY EVENING
  HOURS.

* ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2
  INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AN
  HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY IF IT
  FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT QUICKLY
  MOVES WATER TO A LOWER AREA.

* IMPACTS...ROADS COULD BE CLOSED DUE TO WATER FLOWING OVER THEM AS
  WELL AS MUD AND ROCKS WASHING ONTO THEM. ROADWAY PAVEMENT MAY BE
  WASHED AWAY. SOME DIRT AND SECONDARY GRAVEL ROADS COULD BE WASHED
  OUT. RAPID RISES IN WASHES COULD ALSO OCCUR LEADING TO FLASH
  FLOODING DOWNSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STACHELSKI
4 follow-up statements
863 
WGUS65 KVEF 300940
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 AM PDT THU JUL 30 2015

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA
AND CLARK COUNTY NEVADA TODAY...

.MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE
MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA TODAY WILL HELP TO
TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING
THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING.

CAZ519>526-NVZ019-022-301745-
/O.CON.KVEF.FF.A.0004.150730T1000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-
RED ROCK CANYON-SOUTHERN CLARK COUNTY-
240 AM PDT THU JUL 30 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... INCLUDING
  THE FOLLOWING AREAS...IN SOUTHEAST CALIFORNIA... CADIZ
  BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE
  DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS
  VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY.
  IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND THE SPRING
  MOUNTAINS-RED ROCK CANYON.

* THROUGH THIS EVENING.

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS 
  PORTIONS OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA ON 
  THURSDAY ESPECIALLY FROM THE MID-MORNING HOURS INTO THE EARLY 
  EVENING HOURS. 

* ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 
  2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN 
  AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY 
  IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON 
  THAT QUICKLY MOVES WATER TO A LOWER AREA. 

* IMPACTS...ROADS COULD BE CLOSED DUE TO WATER FLOWING OVER THEM AS
  WELL AS MUD AND ROCKS WASHING ONTO THEM. ROADWAY PAVEMENT MAY BE
  WASHED AWAY. SOME DIRT AND SECONDARY GRAVEL ROADS COULD BE WASHED
  OUT. RAPID RISES IN WASHES COULD ALSO OCCUR LEADING TO FLASH
  FLOODING DOWNSTREAM. ANY BURN AREAS...SUCH AS THE CARPENTER 1 BURN
  AREA ON MT CHARLESTON...COULD ALSO SEE DEBRIS FLOWS TAKE PLACE IF
  HEAVY RAIN FALLS ON OR RUNS ONTO THE BURNED LANDSCAPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STACHELSKI
330 
WGUS65 KVEF 301629
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
929 AM PDT THU JUL 30 2015

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST CALIFORNIA
AND CLARK COUNTY NEVADA TODAY...

.MONSOONAL MOISTURE ALONG WITH A DISTURBANCE IN THE ATMOSPHERE
MOVING NORTHWEST ACROSS SOUTHERN CALIFORNIA TODAY WILL HELP TO
TRIGGER SHOWERS AND THUNDERSTORMS. ANY STRONGER OR SLOWER MOVING
THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING.

AZZ002-003-CAZ527-310300-
/O.EXA.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
929 AM PDT THU JUL 30 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARIZONA AND 
  SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST 
  DESERTS. IN SOUTHEAST CALIFORNIA...SAN BERNARDINO COUNTY-UPPER 
  COLORADO RIVER VALLEY. 

* UNTIL 8 PM PDT /8 PM MST/ THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
  HIGHER TERRAIN OF SOUTHERN MOHAVE COUNTY BY EARLY AFTERNOON THEN AND
  MOVE WEST INTO THE COLORADO RIVER VALLEY LATER THIS AFTERNOON AND
  EVENING.

* ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 
  2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN 
  AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY 
  IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON 
  THAT QUICKLY MOVES WATER TO A LOWER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ519>526-NVZ019-022-310300-
/O.CON.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-
RED ROCK CANYON-SOUTHERN CLARK COUNTY-
929 AM PDT THU JUL 30 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST CALIFORNIA... 
  CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE 
  DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS 
  VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO 
  COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND SPRING 
  MOUNTAINS-RED ROCK CANYON. 

* UNTIL 8 PM PDT THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS
  OF SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA TODAY ESPECIALLY
  FROM THE MID-MORNING HOURS INTO THE EARLY EVENING HOURS.

* ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 
  2 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN 
  AN HOUR OR LESS. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY 
  IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON 
  THAT QUICKLY MOVES WATER TO A LOWER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BP
279 
WGUS65 KVEF 302151
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT THU JUL 30 2015

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND CLARK COUNTY NEVADA THROUGH THIS
EVENING...

.MONSOONAL MOISTURE ALONG WITH SEVERAL DISTURBANCES IN THE
ATMOSPHERE MOVING NORTH THROUGH CENTRAL CALIFORNIA AND CENTRAL
ARIZONA WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS INTO THIS
EVENING. ANY STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD RESULT IN FLASH
FLOODING.

AZZ002-003-CAZ519>527-NVZ019-022-310300-
/O.CON.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SPRING MOUNTAINS-RED ROCK CANYON-SOUTHERN CLARK COUNTY-
251 PM PDT THU JUL 30 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. 
  IN SOUTHEAST CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL 
  PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO 
  BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER COLORADO 
  RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF 
  INYO COUNTY. IN SOUTHERN NEVADA...SOUTHERN CLARK COUNTY AND 
  SPRING MOUNTAINS-RED ROCK CANYON. 

* UNTIL 8 PM PDT /8 PM MST/ THIS EVENING

* THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST
  CALIFORNIA AND FAR SOUTHERN NEVADA INTO THIS EVENING.

* ANY STRONGER OR SLOWER MOVING THUNDERSTORMS COULD UNLEASH 1 TO 2
  INCHES OF RAINFALL. THIS COULD LEAD TO FLASH FLOODING ESPECIALLY
  IF IT FALLS OVER ANY LOW LYING AREAS OR IN A WASH OR CANYON THAT
  QUICKLY MOVES WATER TO A LOWER AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BP
517 
WGUS65 KVEF 310258
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PDT THU JUL 30 2015

...FLASH FLOOD WATCH WILL EXPIRE...

AZZ002-003-CAZ519>527-NVZ019-022-310400-
/O.EXP.KVEF.FF.A.0004.000000T0000Z-150731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SPRING MOUNTAINS-RED ROCK CANYON-SOUTHERN CLARK COUNTY-
758 PM PDT THU JUL 30 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 8 PM PDT
/8 PM MST/ THIS EVENING. ALTHOUGH SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS PORTIONS OF THE AREA...THE THREAT FOR WIDESPREAD HEAVY
RAINFALL PRODUCING THUNDERSTORMS HAS ENDED FOR TONIGHT. THEREFORE
THE WATCH WILL BE ALLOWED TO EXPIRE.

BE ALERT IN SOME AREAS AS DEBRIS FROM EARLIER STORMS MAY STILL EXIST
ON SOME ROADS AND SOME ROADS DID SEE DAMAGE EARLIER TODAY WHICH MAY
NOT BE CLEANED UP FULLY.

$$

STACHELSKI

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 6:51 PM PDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 29, 6:51 PM PDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
651 PM PDT WED JUL 29 2015

.SYNOPSIS...MOISTURE WILL SPREAD FURTHER NORTH THURSDAY ALLOWING FOR
SHOWERS AND THUNDERSTORMS TO RETURN TO PARTS OF THE SOUTHERN GREAT
BASIN DURING THE AFTERNOON AND EVENING HOURS. THE CHANCE OF SHOWERS
AND THUNDERSTORMS WILL LINGER FROM FRIDAY INTO NEXT MONDAY THEN
BEGIN TO DECREASE IN MOST AREAS ON TUESDAY AND WEDNESDAY AS DRIER
AIR MOVES BACK IN. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE
WEEKEND WARMING TO SLIGHTLY ABOVE NORMAL EARLY NEXT WEEK.
&&

.UPDATE...THE SAN BERNARDINO COUNTY DESERTS REMAIN THE MOST ACTIVE
PART OF THE AREA AT THIS TIME AT SEVERAL SHORT-FUSED WARNINGS HAVE
BEEN ISSUED FOR THIS AREA. AS A RESULT, BASED ON THE LATEST RADAR
TRENDS, I INCREASED POPS FOR THE REST OF THIS EVENING FOR AREAS FROM
THE MOJAVE NATIONAL PRESERVE WEST TOWARD FORT IRWIN. SOUTHERN SAN
BERNARDINO COUNTY IS GETTING A BREAK IN MANY AREAS AS WATER VAPOR
SHOWS SOME DRIER AIR ALOFT WORKING ON IN, HOWEVER, THIS MAY HELP TO
TRIGGER CONVECTION ON THE DIFFERENTIAL MOISTURE BOUNDARY. ACROSS
SOUTHERN MOHAVE COUNTY, MAINLY LIGHT TO MODERATE RAIN SHOWERS WERE
MOVING NORTH, THOUGH THUNDER CANNOT BE DISCOUNTED HERE. POPS WERE
LEFT ALONE IN MOHAVE COUNTY. POPS WERE ALSO BUMPED UP A TAD IN
SOUTHERN INYO COUNTY MAINLY WEST OF SHOSHONE AS ACTIVITY FROM SAN
BERNARDINO COUNTY MAY DRIFT INTO THIS AREA AND THE LEADING PUSH OF
BETTER MOISTURE WAS ALSO HELPING TO TOUCH OFF SOME SHOWERS AND
THUNDERSTORMS.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 240 PM PDT WED JUL 29 2015

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN OF THE MOJAVE
NATIONAL PRESERVE IN NORTHEAST SAN BERNARDINO COUNTY SHORTLY AFTER
NOON. ALSO MONITORING STORMS IN THE WESTERN MOJAVE DESERT AROUND
BARSTOW. CONFIDENT THAT A FEW THUNDERSTORMS WILL MAKE IT AS FAR
NORTH AS SOUTHERN CLARK COUNTY THEN DISSIPATE IN THE EARLY EVENING
AS THEY ENCOUNTER LESS MOISTURE. LEFT POPS OUT LAS VEGAS VALLEY BUT
WILL BE MONITORING THE POTENTIAL OF ANY OUTFLOW WIND COMING FROM
THOSE STORMS TO OUR SOUTH.

A FEATURE OF INTEREST IS AN INVERTED TROUGH OVER THE LOWER COLORADO
RIVER VALLEY WHICH IS FORECAST TO PIVOT WEST ACROSS SOUTHERN
CALIFORNIA TONIGHT. THIS SHOULD KEEP AT LEAST A SLIGHT CHANCE OF
SHOWERS OR THUNDERSTORMS GOING WELL PAST MIDNIGHT IN SAN BERNARDINO
COUNTY. MODELS FORECAST THE REMAINING CONVECTION ACROSS SOUTHERN
CLARK COUNTY AND SOUTHERN MOHAVE COUNTY TO DISSIPATE THIS EVENING.

THURSDAY. A LOBE OF VORTICITY ASSOCIATED WITH INVERTED TROUGH WILL
BE MOVING NORTHWEST OVER INYO COUNTY. DEEPER MOISTURE OVER THE
MOJAVE DESERT EXPECTED TO SHIFT FURTHER NORTH INTO THE SOUTHERN
GREAT BASIN. CONVECTION WILL BE TIED MAINLY TO THE HIGHER TERRAIN
BUT CAN NOT RULE OUT A SHOWER OR THUNDERSTORM MAKING IT INTO LAS
VEGAS TOMORROW EVENING.

FRIDAY AND SATURDAY. THE WEAK UPPER LOW NEAR SOUTHERN BAJA WILL
FINALLY OPEN UP AND MOVE NORTHWARD ACROSS THE SOUTHERN CALIFORNIA
FRIDAY/FRIDAY NIGHT WHICH AGAIN COULD HELP FOCUS CONVECTION OVER THE
HIGHER TERRAIN OF SOUTHERN CALIFORNIA. MODELS STARTING TO SHOW A
DRIER AND MORE STABLE AIR MASS MOVING IN BEHIND THIS FEATURE
SATURDAY. DID NOT DECREASE POPS WITH THIS PACKAGE BUT IF THAT TREND
CONTINUES WE COULD START LOWERING POPS IN THE WESTERN AREAS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY.

IT IS LOOKING LIKE A LOW GRADE MONSOON PATTERN FOR THIS PERIOD. HIGH
PRESSURE CENTERED NEAR THE FOUR CORNERS REGION SUNDAY WILL KEEP A
SOUTHERLY FLOW OVER THE AREA AND ENOUGH MOISTURE AND INSTABILITY FOR
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS AREA WIDE. THE MODELS DO
NOT REALLY SHOW MUCH OF A SHIFT IN THE HIGH CENTER WITH TIME BUT
THEY ARE HINTING AT THE FLOW MAYBE BECOMING MORE SOUTHWESTERLY WITH
SOME DRYING ACROSS THE WESTERN PART OF THE FORECAST AREA WITH TIME.
SINCE THE GFS AND ECMWF ARE BOTH SHOWING THIS TREND I WENT AHEAD AND
LOWERED POPS A TOUCH IN THE WEST SUNDAY AND MONDAY AND LOWERED POPS
A BIT MORE FOR TUESDAY AND WEDNESDAY. IF YOU BELIEVE THE MODELS
THERE MAY NOT BE ANY THUNDERSTORMS IN THE CWA BY TUESDAY BUT AS WE
HAVE MENTIONED BEFORE...THE MODELS FREQUENTLY GET TOO AGGRESSIVE
FLUSHING MOISTURE OUT THIS TIME OF YEAR. SO I KEPT A SLIGHT CHANCE
OF THUNDERSTORMS THROUGH WEDNESDAY FOR MAINLY MOHAVE AND LINCOLN
COUNTIES AND THE HIGHER TERRAIN OF CLARK COUNTY. I KEPT TEMPERATURES
CLOSE TO OR JUST SLIGHTLY ABOVE NORMAL FOR THE LONG TERM WHICH IS
CLOSE TO THE GFS MEX GUIDANCE. I AM NOT READY TO BUY THE SIGNIFICANT
WARMING INDICATED BY THE ECE GUIDANCE WHICH HAS TEMPERATURES 5 PLUS
DEGREES ABOVE NORMAL SUNDAY THROUGH TUESDAY.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS WILL STAY SOUTH OF LAS
VEGAS BUT MAY AFFECT THE DAGGETT APPROACH CORRIDORS. CONFIDENCE LOW
IN OUTFLOW WIND FROM THOSE STORMS AFFECTING LAS VEGAS TERMINALS BUT
IT DOES BEAR MONITORING. EASTERLY COMPONENT WILL TRANSITION
SOUTHERLY OVERNIGHT WITH SPEEDS LESS THAN 10 KTS. THERE IS A CHANCE
OF THUNDERSTORMS THURSDAY OVER THE MOUNTAINS MOSTLY WEST AND SOUTH
OF LAS VEGAS. BEATTY, DAGGETT AND PEACH SPRINGS CORRIDORS WILL BE
IMPACTED BY THUNDERSTORMS. ANY OUTFLOW FROM STORMS WILL BE CLOSELY
MONITORED.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MAINLY
OVER THE HIGHER TERRAIN IN AREAS SOUTH OF A KNID-KIGM LINE WITH SCT-
BKN CLOUDS AVERAGING AOA 10-12K FEET TONIGHT. LOWER CIGS AND GUSTY
WINDS POSSIBLE NEAR STRONGER STORMS. MOSTLY CLEAR NORTH OF A KNID-
KIGM LINE. ON THURSDAY THE CHANCE OF THUNDERSTORMS MAINLY OVER THE
HIGHER TERRAIN SPREAD FURTHER NORTH INTO INYO COUNTY AND SOUTHERN
NEVADA.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE...STACHELSKI
SHORT TERM/AVIATION...PIERCE
LONG TERM...HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Jul 29, 3:42 PM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PDT WED JUL 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      2 E LANDERS             34.27N 116.35W
07/29/2015                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            WATER FLOWING AT DEPTH OF 1 FOOT OVER RECHE
            RD AT SUNNY VISTA.

&&

NWS LAS VEGAS NV
IRIS SYSTEM
Local storm report, Jul 29, 4:24 PM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 PM PDT WED JUL 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      4 NNW TWENTYNINE PALMS  34.19N 116.09W
07/29/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            ROADWAY FLOODED. DEBRIS BEGINNING TO GATHER
            IN ROADWAY.

&&

TL
Local storm report, Jul 29, 5:32 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 PM PDT WED JUL 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     DUST STORM       4 ENE FORT IRWIN        35.28N 116.63W
07/29/2015                   SAN BERNARDINO     CA   AWOS

            VISIBILITY DROPPED TO 1/16 OF A MILE AT 455
            PM PDT WITH BLOWING DUST.

&&

SC
Local storm report, Jul 29, 7:08 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT WED JUL 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     BICYCLE LAKE AIRFIELD   35.28N 116.62W
07/29/2015  M60.00 MPH       SAN BERNARDINO     CA   AWOS

            BICYCLE LAKE AIRFIELD MEASURED SUSTAINED WINDS FROM THE
            EAST AT 46 MPH WITH A GUST OF 60 MPH.

&&

STACHELSKI
Local storm report, Jul 29, 7:39 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
739 PM PDT WED JUL 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FLASH FLOOD      20 SE FORT IRWIN        35.05N 116.44W
07/29/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS THAT WATER CONTINUES TO FLOW
            ACROSS I-15. NORTHBOUND TRAFFIC NOW STOPPED.
            BRIDGE AT MILE MARKER 110 MAY FAIL DUE TO
            RUNNING FLOOD WATER. THE SIDE OF THE ROADWAY
            IS ALSO WASHED AWAY.

0624 PM     FLASH FLOOD      20 SE FORT IRWIN        35.05N 116.44W
07/29/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            FLOOD WATERS 2-3 FEET DEEP RUNNING ACROSS
            SOUTHBOUND I-15. TRAFFIC STOPPED.

&&

NWS LAS VEGAS NV
IRIS SYSTEM

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:03 PM PDTDust Storm WarningVEFSan Bernardino3 hr
Jul 29, 5:06 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 29, 5:49 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 min
Jul 29, 6:11 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 29, 6:26 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 29, 7:27 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 30, 1:13 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 30, 2:29 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 30, 3:02 PM PDTSevere Thunderstorm WarningVEFSan Bernardino58 min
Jul 30, 3:20 PM PDTSevere Thunderstorm WarningVEFSan Bernardino55 min
Jul 30, 3:28 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 30, 4:29 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 30, 1:34 PM PDTFlash Flood WarningVEFEsmeralda, Nye3 hr
Jul 30, 1:46 PM PDTFlash Flood WarningVEFMohave3 hr

Nearby

Flash Flood Watches in California, 2015Flash Flood Watches in Nevada, 2015Flash Flood Watches in Arizona, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.